|Hodgkin's disease and HIV; why am I soooo tired? Will my CD4 counts rise?
Nov 5, 2001
Hi, I was diagnosed with Hodgkin's disease late last year, and at the same time had a routine HIV test, and that came back positive too. I have completed Chemo and radiation, and my gallium scans are now all negative, and my blood work is normal, as far as the hodgkin's. I started HIV meds at the same time as chemo, and my viral load is now less than 50 and my CD4 is still about 115. I feel pretty good, but I am soooooooo very tired all of the time (it's been 2 months since I ended radiation,4 months since I stopped chemo) Why am I still tired? Will my CD4 count rise now that I have finished chemo and rads? What can I do to get energy back?Thanks.
Response from Dr. Dezube
What is life like after the cancer battle is over, and the battle to regain your life has just begun? This recovery phase is NOT an easy one. My rule of thumb is that for every month of treatment, it can take a month to recover. The treatments for Hodgkin's disease can be particularly tough on the system. You should recover more energy over the next few months. CD4 cell recovery does occur, but sometimes it can be agonizingly slow. The younger you are, the quicker the CD4 recovery. Please make sure you follow up with your health providers to make sure that there is not something easily fixable [e.g. anemia, underactive thyroid, low testosterone level (for guys), and so on]. Usually there is not something that is easily fixable. I would urge you to do as many activites as your body and spirits will allow. Often patients ease back into work (if their job situation permits); this may mean working from home or working part time. Seek support from wherever you can get it (mental health workers, social workers, fellow patients, and so on). Well-meaning friends and family often expect patients to snap-back instantly into good health and can often be very impatient when this doesn't occur. Realize that recovery from cancer is no less challanging than going through cancer treatments. You future may be very bright. Try not to lose sight of this. Congratulations on successfully getting through the chemotherapy and radiation; that's quite an achievement. BD.
Testicular Cancer; weight loss and lack of energy
- Red Spots Could I Have AIDS
- Chances Of Catching AIDS From Sex With A Prostitute
- Black Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Blood In Urine After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Bloody Pee After Mutual Masturbation Worried I Have HIV
- Chest Cold After Condom Popped Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.